Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 5, 2022, 1:03 AM EDT for Butler County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2022, 1:03 AM EDT (05:03 UTC)
- Expired
- Sep 5, 2022, 6:17 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:27 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 4, 10:27 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1027 PM EDT Sun Sep 4 2022 .SYNOPSIS... A weak disturbance will remain nearly stationary across the region through Tuesday before finally drifting to the east and south toward midweek, allowing for a return to drier conditions. Until then, periods of showers and storms are expected, especially during the daytimes on Monday and Tuesday. With the expectation for showers and storms each day and a moist low level environment, temps will be held slightly below seasonal norms for highs. However, overnight lows will be slightly warmer than normal for this time of the year. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid level trof over the Mid MS Valley to remain to our west with a circulation centered near STL. ILN/s area will continue to be on the moist east side of this trof where southwesterly flow will continue favorable moisture transport. This will keep unsettled weather over the area. Axis of PWATs of 1.7 to 1.9 inches in this very moist environment. Stalled surface convergent axis/front continues to be draped across Central Ohio. This feature has been the focus for shower and thunderstorm activity this evening. Also, a north-south oriented axis of moisture convergence and low level theta-e advection over Southeast Indiana, Southwest Ohio and North Central Ohio was leading to convective development. This is where MLCAPE values of 1000-1500 J/KG exist. Concern about training of storms in this area over SE Indiana and North Central KY where heavy rain has fallen over the past 24 to 36 hours. Have Continued flood watch for potential flash flooding for this threat. Convective activity to continue overnight with some decrease in coverage possible toward sunrise. Low clouds will develop along with some fog in the moist environment with light wind flow. Lows will dip into the upper 60s to around 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Monday is going to be approximately a repeat of today in terms of sensible weather locally, with more SHRA/TSRA expected to develop once again in the afternoon. There may be a bit more focus and coverage to the activity on Monday with the axis of LL stretching/inverted sfc trof oriented a bit more across the heart of the local area. This will allow for not only subtle speed convergence, but also some directional convergence as well, helping to focus coverage of SHRA/TSRA moreso than would otherwise be the case. Once again, heavy downpours and frequent lightning will be the primary concern, with the current Flood Watch running through the daytime period across the southern half of the ILN FA. Still some uncertainty where this approximate W to E axis/corridor for favored development will be, so additional adjustments/expansions may be necessary, depending on data trends. The cloud-bearing flow on Monday is going to be incredibly weak, so the concern for nearly- stationary/chaotic storm motions will likely evolve. Highs again will top out in the upper 70s to lower 80s, depending on whether a few peeks of afternoon sunshine are to be had. Once again will likely see a downward trend in convection by Monday night, especially as the system center pivots S across KY/TN, allowing the LL flow to become slightly less convergent locally. However, due to the nature of the environment, some ISO SHRA/TSRA may linger into the overnight period, with lows again in the upper 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A rather chaotic and wet pattern continues at the start of the long term period, but we do begin to see the most favorable moisture transport shift to our E toward midweek, which should allow for a slightly drier (albeit potentially not completely dry) trend by Wednesday. Overall, there continues to be minimal changes in the overall synoptic pattern as a blocking high stretches across a large portion of the western CONUS and a midlevel trof stretches from the east coast all the way to the Gulf. Model guidance still remains a bit varied on how this midlevel flow pattern is going to evolve toward midweek and beyond, and how much the OH Vly will see influences from some drier air trying to filter in from the N for the second half of the workweek. Until we can get to that point where midlevel ridging can nudge back into the area, however, pcpn chances will linger into the day on Tuesday on the backside of the departing system as high pressure drifts further S into the Great Lakes/OH Vly regions. Temps will gradually moderate toward the end of the workweek with the lower pcpn chances Thursday and Friday. However, shower/storm chances should return again this weekend as an upper low gets absorbed back into the mean flow pattern as a strengthening H5 trough dives southward into the Midwest. This will allow for an increase in PoPs as we head later into the upcoming weekend, with several days of rain possible once again locally. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Mid level trof over the Mid MS Valley to remain to our west with a circulation centered near STL. ILN/s area will continue to be on the moist east side of this trof where southwesterly flow will exist. This will keep unsettled weather over the area. Stalled surface convergent axis/front continues to be draped across Central Ohio. This feature will continue to offer forcing leading to the best coverage of showers and thunderstorms across the Central Ohio TAF sites this evening. At the same time the best instability is located over the southwest -- so can not rule out isold to scattered showers and thunderstorms over the southern TAF sites. Given this -- there is not a strong signal regarding a specific time frame or location that is most likely to be impacted with SCT activity as we progress through the late evening hours. There continues to be a consensus in a gradual decrease in convective coverage late tonight with additional development Monday afternoon. There is a signal for MVFR to IFR Ceilings overnight with the best coverage and duration across the northern TAF sites. Low ceilings will be slow to improve Monday with the Central Ohio TAF sites holding onto MVFR conditions thru the TAF period. Light south-southeast winds will become more east-southeast and variable tonight and then only around 5 kts on Monday. OUTLOOK...MVFR/IFR CIGs and VSBYs possible at times through Wednesday. Thunderstorms possible Monday and Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch through Monday evening for OHZ070>073-077>082-088. KY...Flood Watch through Monday evening for KYZ089>100. IN...Flood Watch through Monday evening for INZ066-073>075-080. && SYNOPSIS...KC NEAR TERM...AR SHORT TERM...KC LONG TERM...KC AVIATION...AR
Hazardous weather outlook, Sep 4, 6:41 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 641 AM EDT Sun Sep 4 2022 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-051100- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking- 641 AM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms may contain very heavy rainfall which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may contain very heavy rainfall which could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any occurrences of flooding through Monday. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-051100- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 641 AM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any occurrences of flooding through Monday.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:44 PM EDT | Areal Flood Advisory | ILN | Champaign, Miami, Shelby | 3 hr |
| Sep 4, 10:43 PM EDT | Areal Flood Advisory | ILN | Butler | 2 hr |
| Sep 4, 10:56 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble | 5 hr |
| Sep 5, 2:38 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| Sep 5, 3:18 AM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Warren | 3 hr |
| Sep 5, 3:44 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| Sep 5, 4:01 AM EDT | Flash Flood Warning | ILN | Butler, Hamilton, Montgomery, Warren | 3 hr |
| Sep 5, 5:18 AM EDT | River Flood Warning | ILN | Hamilton | 9 hr |
| Sep 5, 5:56 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Warren | 3 hr |
| Sep 5, 6:17 AM EDT | Areal Flood Warning | ILN | Butler | 3 hr |
| Sep 5, 6:50 AM EDT | Areal Flood Warning | ILN | Butler, Hamilton, Montgomery, Warren | 3 hr |
| Sep 5, 7:21 AM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland | 4 hr |
| Sep 5, 9:28 AM EDT | Areal Flood Advisory | ILN | Pike | 6 hr |
| Sep 4, 9:52 PM EDT | Areal Flood Advisory | ILN | Carroll, Owen | 3 hr |
| Sep 5, 1:48 PM EDT | Areal Flood Advisory | ILN | Boone | 94 min |
| Sep 5, 5:16 PM EDT | Areal Flood Advisory | ILN | Carroll | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.